The answers I got from my doctor about hair loss

3,415 posts in this topic

Does your hair look any different though? I've been shedding now for 10 and a half months and my hair is still thick and does't look any different. I'm still debating whether its worth treating with rogaine.

I shed A LOT due to rogaine in the first two months. My hair is still thick to other people but I'm sure if I keep shedding at this rate with no significant regrowth, I'll go bald. My hairline has thinned out but grew back a lot too so i don't know what to think of it. I have a bit of scalp showing now after rogaine shed.

Share this post


Link to post
Share on other sites

Does your hair look any different though? I've been shedding now for 10 and a half months and my hair is still thick and does't look any different. I'm still debating whether its worth treating with rogaine.

I shed A LOT due to rogaine in the first two months. My hair is still thick to other people but I'm sure if I keep shedding at this rate with no significant regrowth, I'll go bald. My hairline has thinned out but grew back a lot too so i don't know what to think of it. I have a bit of scalp showing now after rogaine shed.

Wow do you actually? Maybe rogaine isn't worth the risk then. I think i might just start megadosing biotin, like 10mg daily

Share this post


Link to post
Share on other sites

Does your hair look any different though? I've been shedding now for 10 and a half months and my hair is still thick and does't look any different. I'm still debating whether its worth treating with rogaine.

I shed A LOT due to rogaine in the first two months. My hair is still thick to other people but I'm sure if I keep shedding at this rate with no significant regrowth, I'll go bald. My hairline has thinned out but grew back a lot too so i don't know what to think of it. I have a bit of scalp showing now after rogaine shed.

Wow do you actually? Maybe rogaine isn't worth the risk then. I think i might just start megadosing biotin, like 10mg daily

Won't help. Im already doing that for 3 months.

Share this post


Link to post
Share on other sites

I think people who said Biotin worked are those whose TE recovered on its own.

How long have you been shedding sunsetblvd?

10 and a half months. It really sucks. When you take biotin make sure you drink a lot of water as it can't absorb unless you do.

Share this post


Link to post
Share on other sites

It does suck. Instead of spending money on supplements, I'd rather just wait it out. I don't believe in colon cleansing or liver cleansing pills. I dont believe in cutting out healthy food just because i overdosed vitamin A.

Do you have other sides from Accutane?

Share this post


Link to post
Share on other sites

Approaching the 16th month of losing hair due to Accutane. Have been on Rogaine 5% for 6 months. I don't shed a lot now but hair seems to be thinner :(

Share this post


Link to post
Share on other sites

How's everyones hair loss going? i lost about hmmm 30 hairs in the shower last night. But yesterday i lost none on my pillow and only 7-10 on my pillow last night. Hair is noticeably thinner to ME. Do you guy's think i have more chance of perminent loss seens as i started loosing mine 5 weeks after tane? I'm still not sure if it's down to tane or not, i mean my hair is ever so slightly curlier and is dryer, but i still think i may be down to illness/stress!!

This is not a big thing that you lost 30 hairs after shower.. Don't worry because every person lost a 50-100 hairs in a day... It is approved by FDA medical agency of US government...


Laser for Acne treatment is the best and permanent solution for it. *Mod edit - removed URL link - Please see Board Rules*


Share this post


Link to post
Share on other sites

Its now been 1 year and 3 months since my post-tane hair shedding began and I'm happy to say my shedding has pretty much stopped at this point. I definitely still lose a few here and there but it's nowhere near the level it used to be. At my worst I was losing 50-100 hairs in the shower every morning! This morning I think I saw like 2 or 3 hairs stuck to the tub, so a pretty big improvement. Although my hair is still relatively thick, I do hope to grow back what I lost. Hope everyone else dealing with this bs sees some improvement as well :)

Share this post


Link to post
Share on other sites

I have been suffered from the hair thinning problems from the last few months. I have tried the Accutane and I really got my hair start growing in a regular pattern, But after some time it start loosing my hair and also the bad effects on my hair also. I have consult with the hair expert regarding this and He suggested to do hair transplant treatment for best results.

Share this post


Link to post
Share on other sites

I have really depressed also last few days back, when I saw some hair falls in my bed when i wake up. I noticed that the hair loss is starting from the few days back. I have been propecia in a daily routine nearly 10-20 mg a day. But It is also some bad effect on the hair growth and I feels really depressed. I discuss this problems with the hair surgeon and He suggested me to take the Accutane, now I am using this and I really find some results.

Edited by rightsmith

Share this post


Link to post
Share on other sites

Hi everyone,

I am a 24 yr old female. I have been on accutane (40mg/day) since December and noticed hair loss within the first month. About 2 weeks after starting, I felt a burning/itching sensation where my hairline starts, but it went away and I hoped that would be the end of it. To date, my hairline has receded considerably and my hair is extremely thin. I shed hair constantly. My hair was already very thin to begin with, so it is pretty noticeable. I am so scared that my hair loss will only get worse, especially since people shed even more once they go off the medication.

To those of you who said you lowered your dose, did you notice a difference in thinning/shedding? And to those of you who have been off accutane for a few months, have you noticed any regrowth or at least stopped shedding as much or completely? Also, did taking vitamins or supplements help? If so, which would you recommend? (I am currently taking Biotin but I don't know how much that really helps.)

Share this post


Link to post
Share on other sites

Hello everyone,

I wanted to comment because I told myself if things ever got better for me I would post to help some others out.

Back in 2009 I went on Accutane (I forget what brand but I know it wasn't Claravis) and it worked great for my acne. My only side effects were dry lips and skin.

Earlier in December of 2014 I decided to go on Accutane again because my acne came back - not as bad as the first time, but I was getting deep painful cysts. I thought that because I went on Accutane before I would be fine going on it again. This time I was prescribed to Claravis.

My side effects were dry lips and skin (to be expected) but this time around I also had dry eyes, constipation, scaly patches of dry skin on hands and hair THINNING. The thing that bothered me most was my hair thinning. The odd thing was that I didn't actually "lose" my hair it just thinned out incredibly. I am Italian with every thick hair so when this happened I just about lost it.

I thought I had female pattern baldness and was so depressed I couldn't eat and would cry constantly. But what I did was I got off the medication. I was only on it for two months - it helped my acne some but didn't completely clear me. I was told by my doctors that each time you take Accutane it can have a different affect on your body. The first time I took it I was fine, but the second I experienced side effects like hair thinning I couldn't deal with.

It's been 7 months since I have stopped the medication and my hair is slowly returning back to normal. It looks so much better. So there is hope you just have to give it time. Now I take Spiro for my acne and that has cleared me up so much.

I was impatient for my hair to grow back and it does take a while because hair grows slowly and in phases.

All I read online was HORROR stories. I had no hope. But it did get better! And my doctor told me it would take at least a year for my hair to become normal again. It's not 100% but it's better.

I wish everyone luck with their Accutane journey - I think it can be great for some people but everyone responds differently to it.

Have a good day everyone!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now